Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Analogs of Clifford's theorem for polycyclic-by-finite groups


Author: Martin Lorenz
Journal: Trans. Amer. Math. Soc. 254 (1979), 295-317
MSC: Primary 20C07
DOI: https://doi.org/10.1090/S0002-9947-1979-0539920-X
MathSciNet review: 539920
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let P be a primitive ideal in the group algebra $ K[G]$ of the polycyclic group G and let N be a normal subgroup of G. We show that among the irreducible right $ K[G]$-modules with annihilator P there exists at least one, V, such that the restricted $ K[N]$-module $ {V_N}$ is completely reducible, a sum of G-conjugate simple $ K[N]$-submodules. Various stronger versions of this result are obtained. We also consider the action of G on the factor $ K[N]/P \cap K[N]$ and show that, in case K is uncountable, any ideal I of $ K[N]$ satisfying $ { \cap _{g \in G}}{I^g}\, = \,P\, \cap \,K[N]$ is contained in a primitive ideal Q of $ K[N]$ with $ { \cap _{g \in G}}{I^g}\, = \,P\, \cap \,K[N]$.


References [Enhancements On Off] (What's this?)

  • [1] W. Borho, P. Gabriel and R. Rentschler, Primideale in Einhüllenden auflösbarer Lie-Algebren, Springer, Berlin and New York, 1973. MR 0376790 (51:12965)
  • [2] N. Bourbaki, Éléments de mathématique, Fase. XXX, Algèbre commutative, Actualitiés Sci. Indust., no. 1308, Hermann, Paris, 1964, Chap. 5. MR 0194450 (33:2660)
  • [3] J. Dixmier, Idéaux primitifs dans les algèbres enveloppantes, J. Algebra 48 (1977), 96-112. MR 0447360 (56:5673)
  • [4] D. Farkas, Baire category and Laurent extensions (to appear). MR 540909 (81a:16009)
  • [5] D. Farkas and D. S. Passman, Primitive noetherian group rings, Comm. Algebra 6 (1978), 301-315. MR 0469961 (57:9741)
  • [6] A. W. Goldie, The structure of noetherian rings, Lectures on Rings and Modules, Lecture Notes in Math., vol. 246, Springer, Berlin and New York, 1972. MR 0393118 (52:13928)
  • [7] A. W. Goldie and G. Michler, Ore extensions and polycyclic group rings, J. London Math. Soc. (2) 9 (1974), 337-345. MR 0357500 (50:9968)
  • [8] D. A. Jordan, Primitive skew Laurent polynomial rings, Glasgow Math. J. 19 (1978), 79-85. MR 508351 (80b:16002)
  • [9] M. Lorenz, Primitive ideals in group algebras of supersoluble groups, Math. Ann. 225 (1977), 115-122. MR 0424862 (54:12820)
  • [10] -, Primitive ideals in crossed products and rings with finite group actions, Math. Z. 158 (1978), 285-294. MR 0480612 (58:768)
  • [11] -, Completely prime primitive ideals in group algebras of finitely generated nilpotent-by-finite groups, Comm. Algebra 6 (1978), 717-734. MR 0480618 (58:774)
  • [12] -, The heart of prime ideals in Ore extensions, Manuscripta Math. (to appear). MR 538418 (80i:16004)
  • [13] M. Lorenz and D. S. Passman, Centers and prime ideals in group algebras of polycyclic-by-finite groups, J. Algebra 58 (1979), 355-386. MR 533803 (80f:20005)
  • [14] W. S. Martindale, Lie isomorphisms of prime rings, Trans. Amer. Math. Soc. 142 (1969), 437-455. MR 0251077 (40:4308)
  • [15] D. S. Passman, The algebraic structure of group rings, Wiley-Interscience, New York, 1977. MR 470211 (81d:16001)
  • [16] J. E. Roseblade, Prime ideals in group rings of polycyclic groups, Proc. London Math. Soc. (3) 36 (1978), 385-447. MR 0491797 (58:10996a)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20C07

Retrieve articles in all journals with MSC: 20C07


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0539920-X
Keywords: Group ring, irreducible module, primitive ideal, maximal ideal, Ore extension, group acting on a group algebra, classical ring of quotients, Jacobson topology
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society